Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 23, 2016, 5:39 PM CDT for Bedford County, Tennessee. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 23, 2016, 6:03 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:47 PM CDT | TSTM WND DMG | Shelbyville, TN | SEVERAL REPORTS OF POWER OUTAGES FROM SEVERE THUNDERSTORM IN SHELBYVILLE. |
| Jul 23, 5:47 PM CDT | TSTM WND DMG | Shelbyville, TN | TREE DOWN IN SHELBYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959 WUUS54 KOHX 232239 SVROHX TNC003-232315- /O.NEW.KOHX.SV.W.0183.160723T2239Z-160723T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 539 PM CDT SAT JUL 23 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BEDFORD COUNTY IN MIDDLE TENNESSEE... * UNTIL 615 PM CDT * AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHELBYVILLE... AND IS NEARLY STATIONARY. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... SHELBYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3544 8629 3540 8645 3552 8650 3556 8636 TIME...MOT...LOC 2239Z 159DEG 3KT 3550 8642 HAIL...0.75IN WIND...60MPH $$ 19
1 follow-up statement
233
WWUS54 KOHX 232303
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
603 PM CDT SAT JUL 23 2016
TNC003-232312-
/O.CAN.KOHX.SV.W.0183.000000T0000Z-160723T2315Z/
BEDFORD TN-
603 PM CDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEDFORD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3544 8629 3540 8645 3552 8650 3556 8636
TIME...MOT...LOC 2257Z 159DEG 3KT 3552 8643
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:40 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 23, 3:40 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 340 PM CDT SAT JUL 23 2016 .DISCUSSION... It's another hot and muggy day today across Middle Tennessee as some scattered thunderstorms have developed this afternoon giving some lucky locations a nice break in the heat. With quite a bit of high cloud cover today, many locations were able to keep a lid on heat index values, with most at or below 105F degrees. Showers and thunderstorms will continue through the evening hours although short range models tend to dissipate convection by 8pm. But then again, we all know how well these short range models have done pinpointing convection lately. But I do think there will be opportunities for these models to redeem themselves next week. Keep reading. Until then...there will be patchy fog again in the morning with Sunday looking to be a carbon copy of today. Of course, there is a lot of model disagreement in where storms develop and how much coverage, but regardless, do think the potential is there that Middle Tennessee will see more storms Sunday than today. With that said, extended the Heat Advisory only for locations west of Interstate 65 through Sunday at 8pm...mainly due to the fact that the past two days have been borderline reaching criteria of 105F heat index at best especially over the eastern areas. The upper ridge finally shifts west allowing a slightly more active pattern to develop over the area as several upper level disturbances pass over the region. As a result, higher POPs are expected resulting in High Temperatures being a few degrees lower. Think the threat for any heat index values nearing 105F will end on Sunday. Thursday and Friday...as the work week progresses so will the active weather pattern. Upper trough sets up over the eastern U.S. as I mentioned yesterday. This will be the best shot for showers and thunderstorms over the next 7 days as long range models continue to be in fairly good agreement with this pattern change. The good news is that with the extra cloud cover and precipitation around, High Temperatures will likely stay in the 80s/lower 90s. && .AVIATION... 18Z TAF DISCUSSION. Expect scattered showers and thunderstorms across the region through 01Z. Storms will move very slowly...quasi stationary. Winds will be light and variable this afternoon then calm overnight. Like last night...expect some areas of light fog between 09-12Z where vsbys could briefly be reduced to 3-5SM. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 94 75 92 75 / 20 30 20 40 40 Clarksville 73 92 74 90 74 / 20 20 20 40 40 Crossville 71 90 72 87 70 / 20 40 20 50 40 Columbia 73 93 73 92 73 / 20 30 20 50 40 Lawrenceburg 73 93 73 92 73 / 20 40 20 40 40 Waverly 73 92 74 90 74 / 20 30 20 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening FOR Bedford-Cannon- Clay-Davidson-De Kalb-Giles-Jackson-Lawrence-Macon-Marshall- Maury-Rutherford-Smith-Sumner-Trousdale-Williamson-Wilson. Heat Advisory until 8 PM CDT Sunday FOR Cheatham-Dickson-Hickman- Houston-Humphreys-Lewis-Montgomery-Perry-Robertson-Stewart-Wayne. && DISCUSSION......Hurley AVIATION........49
Hazardous weather outlook, Jul 23, 5:17 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 517 AM CDT SAT JUL 23 2016 TNZ005>010-023>031-056>064-075-093>095-241030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB- BEDFORD-WAYNE-LAWRENCE-GILES- 517 AM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT CONTINUED HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY WITH HEAT INDEX VALUES AROUND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TNZ011-032>034-065-066-077>080-241030- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-COFFEE-WARREN- GRUNDY-VAN BUREN- 517 AM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 23, 3:16 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT SAT JUL 23 2016
TNZ011-034-066-232100-
PICKETT TN-CUMBERLAND TN-FENTRESS TN-
316 PM CDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT...FENTRESS
AND NORTH CENTRAL CUMBERLAND COUNTIES UNTIL 400 PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHEAST OF JAMESTOWN TO 10 MILES
NORTHWEST OF FAIRFIELD GLADE. MOVEMENT WAS WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT...GRIMSLEY...PICKETT STATE PARK...PALL MALL AND
CLARKRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3660 8479 3641 8473 3627 8490 3620 8492
3616 8491 3606 8489 3606 8505 3654 8504
TIME...MOT...LOC 2015Z 100DEG 6KT 3649 8481 3613 8499
LVSpecial weather statement, Jul 23, 4:18 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT JUL 23 2016
TNZ011-034-232145-
PICKETT TN-FENTRESS TN-
418 PM CDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PICKETT AND
NORTHWESTERN FENTRESS COUNTIES UNTIL 445 PM CDT...
AT 414 PM CDT...DOPPLER RADAR WAS TRACKING A BAND OF STRONG
THUNDERSTORMS...WITH HEAVY DOWNPOURS...ALONG A LINE EXTENDING FROM
NEAR SUNNYBROOK TO 9 MILES SOUTHWEST OF JAMESTOWN. MOVEMENT WAS TO
THE WEST AT ABOUT 10 MPH.
DOPPLER RADAR ESTIMATES INDICATE THAT BETWEEN 1 AND 2 INCHES OF RAIN
HAS FALLEN IN SOME SPOTS NEAR JAMESTOWN. ADDITIONAL HEAVY DOWNPOURS
MAY LEAD TO LOCALIZED FLOODING. IF YOU APPROACH AN AREA WHERE WATER
COVERS THE ROAD...TURN AROUND...DON'T DROWN.
LOCATIONS IMPACTED INCLUDE...
PALL MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF WIND GUSTS TO 30 MPH WILL ALSO BE POSSIBLE WITHT THESE STORMS.
&&
LAT...LON 3661 8488 3661 8501 3649 8509 3636 8511
3636 8501 3642 8497 3648 8494
TIME...MOT...LOC 2114Z 168DEG 10KT 3661 8494 3638 8509
19Special weather statement, Jul 23, 5:35 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT SAT JUL 23 2016
TNZ075-232300-
BEDFORD TN-
535 PM CDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEDFORD COUNTY UNTIL
600 PM CDT...
AT 533 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
IN THE SHELBYVILLE AREA. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH TORRENTIAL DOWNPOURS OF RAIN.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SINCE THIS THUNDERSTORM IS MOVING VERY LITTLE...TORRENTIAL RAINFALL
WILL LIKELY LAST THROUGH AT LEAST 600 PM...AND MAY LEAD TO LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3541 8630 3539 8640 3547 8644 3550 8642
3550 8635 3548 8632
TIME...MOT...LOC 2233Z 159DEG 3KT 3548 8639
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:16 PM CDT | Special Weather Statement | OHX | Fentress | 44 min |
| Jul 23, 4:18 PM CDT | Special Weather Statement | OHX | Pickett | 27 min |
| Jul 23, 5:35 PM CDT | Special Weather Statement | OHX | Bedford | 25 min |
| Jul 23, 5:49 PM CDT | Special Weather Statement | OHX | White | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.